treatment during seroconversion
May 8, 2007
I was infected in sept 06, in early October I was given viral load test, came back positive for the virus with 375,000 viral load,CD4 725. HIV test showed still negative.I was put on meds 1 week after that test ,then at end of October, HIV test came back positive, what are the benefits of staring threatment during seroconversion? will that benefit me in the long run? can I stop meds in the future ? will the amount of virus be less in every tissue because of early intervention? I am on truvada and reyataz ,doing great no side effects at all , some liver results just a little bit high . I dont feel i want to be on meds for the next 40 years. was that the right desicion? please give me your honest opinion. tnxs
Response from Dr. Pierone
Hello, and thanks for posting.
Although we don't have proof of long-term benefit, there are data which suggest that immediate treatment of HIV before seroconversion may reduce the burden of disease and improve outcomes.
Most of these studies have included a plan to stop treatment after an initial treatment phase. In your case, at some point, you can stop therapy and see what the viral set point is and where your CD4+ lymphocyte count settles. This is really the only way to possibly know if this prompt initiation of therapy lowered your viral load. I say possibly, because there is no way to know what your numbers would have been absent therapy. There is no set amount of time for medications to be continued in your situation, but 6 or 12 months of HAART is a common trial design.
In any case, I do think that starting medications right away in the midst of seroconversion seems prudent given the information we have at hand.
Let us know what you decide to do and how things turn out for you. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Itchy Red Spots After Drinking After Someone Sign Of HIV AIDS
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
- White Tongue After Drinking Water Worried I Have HIV
- Can Oral Thrush Cause Burning Sensation?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.